Jump to content

collies1974

Members
  • Content Count

    15
  • Joined

  • Last visited

Community Reputation

0 Neutral

About collies1974

  • Rank
    Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female
  • Location
    California
  • Interests
    Before tachycardia started: Running, exercising, traveling with family and friends. Love dogs!!

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi There, Since my diagnosis 6 mos ago, I have not felt well enough to do much of anything. I am now feeling better, am back to work, and minimally functioning. I am grateful to be on Acebutolol for now... I am in such a need of a vacation, but fear that flying will set off my symptoms, and that if it does, then my destination city wont know a thing about POTS... How does flying affect POTS people? Thanks in advance. Tracey
  2. Hi Dana, In our blood there are certain tests to run, like ESR and CRP to check our body's state of inflammation (they are basically inflammation markers). If these are elevated, it shows that there is something causing a state of inflammation, whether it be autoimmune or infectious. Have them draw a CBC with a differential (the differential will show which blood cells,are elevated or reduced, because they are specific to cerain reactions, to hone in on the infection. For example, if the Eos (eosinophils) are elevated, you are having an allergic reaction, or allergy season.). Have ESR, C
  3. I too am on the WAITING LIST for Mayo!! I call every week and they tell me that it looks like Oct-Nov, if that! I got on the list in April... I also applied to be a research candidate at Vanderbilt, but they also have a waiting list. What is this "Checker" status all about? Do you goto a specific pots dr's office? Where do you go? Good luck and don't lose hope, even though we all do, at some point. I have a great cardiologist in San Diego, who has 23 POTS patients, if you can travel and want great weather for a week, let me know, I'll get you an appt with him (I worked with him for yea
  4. This is exactly what happens to me!! Ever since I got diagnosed with POTS I have had multiple bladder and kidney infections, and have been treated with multiple antibiotics. When I am on the antibiotics, my heart rates are so normal and at times, so low, that I cant take the beta blockers... I am an ICU nurse, and know that certain antibiotics, like Cipro prolong the QT of our QRS complex on the EKG. This combined with our beta blockers (which does the same thing), reduces our heart rates... The longer, or more prolonged the QT, the slower the heart rate. I have spoken to my POTS cardiolog
  5. Wow, I am glad to hear that you are feeling better, but it took a long time. Thanks for the infor
  6. Thanks you guys. I spoke to a cardiologist friend of mine this morning, and he said that the top Electrophysiology docs and heart surgeons are now prescribing Vit D to patients, to possible help with arrhythmias (although not confirmed in literature). Healso said what you guys said, to help with fatique and generalized complaints of weakness and lethargy. He said that NYU's cardio teams all prescribe Vit D to their POTS patients, and have success with symptom management, again, no theory on how... Thanks for the replies. Tracey
  7. So, my Vit D 25hydroxy level came back severely low at 13 (norm 40-80). My cardiologist does not like this at all and prescribed the high dose Vit D 50,000 iu weekly for 8wks, then more vit d for 4 more weeks. I have read in several places that Vit D supplements helps POTS patients, but never on how... Does anyone know more about this? I am now going to see endrocrinologist to rule of hyperparathyroidism (crazy, but I am hoping that this may be the cause of my POTS!). Thanks in advance...
  8. Just wondering if peoples' POTS symptoms have gotten worse (progressed) since their original diagnosis, or have they stayed consistent. How long can these symptoms remain static? If my primary symptoms are postural tachycardia, brain fog, concentration problems, dizzy, headache and brain symptoms, will I eventually progress to the GI symptoms? I know each person is different, but is there a progressive trend with POTS? Anyone in NY or CA with a thorough dysautonomia specialist they would recommend? Thanks in advance
  9. Thank you everyone for the replies. I failed the tilt table test, but my dr said that although it looks like I have POTS, I don't meet 2 of the criteria. He wouldn't give me those criteria at all!!! He said that POTS can go away as quickly as it came, but I don't see this happening. How can you go from being healthy, to non-functional overnight and then expect to go back to normal after all this de-conditioning? I am feeling hopeless that I will have to learn to live with these ill feelings. All we all want, is a specific end date!!! Thanks again for the warm welcomes and well wishes. B
  10. Beta blockers reduce the amount of reaction from your sympathetic nervous system, in response to the stressors and "Stress Hormones." They do not reduce the amount of stress hormones, just your bodies reaction to them. As we all know, the sympathetic nervous system can be stimulated by nicotine, caffeine, stress, allergies and other excitants... Beta blockers reduce the effects. If your definition of overwhelmed is that in a POTS sense, the propanolol is probably fine. If it is that you are mentally overwhelmed, I would opt for a xanax, if you are allowed (is it okay with your doc and you
  11. Hey girl, You and I are on the same wavelength today. If the flagyl is a cream, then yes it is totally safe. It is also safe as a pill, but there are much less systemic (total body) effects and side effects if given locally (vaginal cream). I was recently on Bactrim, Cipro and a new antibiotic Cefdinir, all of which have cardiac side effects, and I did well, actually a lower HR on them. I am sure you told your doc about the POTS like issue you have... I wouldn't hesitate taking it, especially if it is a cream, b/c you don't want the infection to get out of control and cause more probs..
  12. I get that way too and I unfortunately, let it turn to anger! I have figured out that there is a small window of opportunity of mental clarity for me in the evening, and I do stuff then. My doctor told me that the more I push it, the more used to it I will get and then I will develop a tolerance for it. He also mentioned that physical exercise is vital to POTS patients and that overtime, it will reduce the mental fog. I am hoping he is right, but I want an exact date and time frame (noone knows!). I forced my dumb, foggy headed self out yesterday for a 35min walk! I was spent and felt dru
  13. Thanks for the replies and encouragment! I am totally confused and I can't make sense of any of this. I failed my ENG today, indicating a vestibular disturbance, and am going to cardio tomorrow for tilt table test... Keeping my fingers crossed that maybe this POTS is related to the CSF leak, vestibular issue or something that might be treatable, but the more I research the less hopeful I become. Has anyone ever been able to find the right drugs, lifestyle changes that enabled them to ever work out or run again? Running is my release, and hope that I can get back to it. My HR standing an
  14. Endocrinologists are pretty helpful and great if you get a good one. He/she can check cortisol levels, sugar, thyroid and hormone levels in general. They are usually the scientists of the glandular and hormone issues people have. They can be very helpful with POTS if they know about it. If your POTS is related to adrenal dysfunction, then the endocrinologist and your primary POTS doc should talk, to maybe come up with or stick with your current regimen (if working/not). I would definitly bring up your POTS to this guy, it could only help. Just be sure to check with your primary doc, befo
  15. Hi to All, I am so new to POTS and have my tilt table test this Weds. A little about me... I was a 35 y/o healthy female until I had an L4-5 epidural steroid injection, to help with a back injury I got at work. Within 24 hours of this injection, I began to have orthostatic tachycardia and a whole slew of postural symptoms that resembled a CSF leak. Every symptom disappeared when lying down. After 5 weeks of suffering, they finally did an epidural blood patch with some resolution of my symptoms, but not the postural dizziness or tachycardia. Now, it is 3 mos later and they are working me u
×
×
  • Create New...